|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Immune to oral contraceptives?
I switched from the generic of Mircette (Kariva) to Ortho Tri Cyclen due to lack of insurance and going to the local Health Dept. My first 2 months were okay and similar to taking Kariva. But then on the Monday of the third week, I began to spot and then continued to bleed more heavily. I have never in my life had an issue with having two periods in a month or breakthrough bleeding. I took low dose Kariva for years with no break through bleeding. I am very regular with my pill, it is ALWAYS taken between 10:00 and 10:15pm, no misses. This pill sucks. Now the nurse practioner believes that I am immune to oral contraceptives...I honestly think it is just the pill.
Subj: It's a hassle
I've been on ortho tri-cyclone lo for about 4 years now. I'm 19 and I am not sexually active I got on birth control because I had a period for 2-3 weeks in a row so I started the pill to regulate a period. It's a hassel to remember to take it every night and I'm paying about 25 dollars a month for it, if I were to discontinue taking the pill would I still have a short period, or while it go back to the 2-3 week period like I had before?
AskDocWeb: If you were to discontinue taking the pill, your period is likely to return to what it was before taking it.
Subj: Not spotting
I just started taking ortho tri-cyclen about two and a half weeks ago. When I got them, my doctor told me to start taking them even though it had been a week since my last period ended. She told me that I would experience spotting and not to be alarmed, of course. But this week should have been when I should have started my period if I had not have started the pill and I have yet to have any spotting. I have read a lot of information that spotting is quite common for the first two months but is it normal to not have bleeding when you first start taking an oral contraceptive? I am just worried because I used a condom, for a back-up method and it came off during and I am afraid that something could have happened.
AskDocWeb: Even though spotting is common during the first few months, it does not happen to everyone. The lack of spotting is not a cause for concern. If the condom failure occurred after the first seven days of taking the birth control pills then you should be okay.
Subj: I was wondering
I have been on ortho tri cyclen for about almost 4 months, my skin has cleared up a little, but I am still breaking out. I was on this birth control before and it cleared my skin great so fast. I was wondering if it is taking longer because I am a smoker now? How long till I see major change in my acne?
AskDocWeb: That is possible, the smoke contracts your capillaries and reduces circulation, which will increase the time it takes to make a difference in your acne.
Subj: No cycle?
I have been on Ortho Tri Cyclen Lo for about three years now. I stopped taking it in March due to weight gain. I have not had my cycle since then? I am not sure what to make of that or even what to do. My cycle always came like clock work, not a minute early or late. When will I return to my natural cycle since it has been 2 months?
AskDocWeb: It sounds like you need to check with your doctor to make sure everything is okay.
Subj: I have yet to start my period
I've been using Ortho Tri Cyclen Lo for about 3 months now and have not used any other form of birth control in the past. I am about to finish my third pack but I am currently down to the green reminder pills for the last week and I have yet to start my period. I have 4 more green pills left in the pack and I was wondering if I should be concerned about having not started my period yet. The first 2 months were fine and I would get my period for around 7 days, the amount of time that I was taking the green pills, but this month I have yet to start. Could I possibly be pregnant? I have been taking my pills everyday at usually around the right time. If not exactly the right time usually around 30 mins to 1 hour later. Please get back to me. Thanks.
AskDocWeb: Since you have followed the instructions, the chance of being pregnant is very small. And since this is happening during the first three months on the new pill, it is more likely to be caused by your body adjusting to the new drug. Have you had any of the following signs of pregnancy?
*Note: Your basal body temperature is your temperature, taken orally, when you first wake up in the morning. This temperature increases slightly soon after ovulation and remains at that higher level until your next period. You can chart your basal body temperature to determine when you ovulate. If it continues to stay at the higher level for more than two weeks, you may be pregnant.
Subj: On my first pack
I've just started Ortho Tri-cyclen, I'm currently on my first pack however, I have already taken 2 of the green reminder pills and still have not gotten my period, I wasn't taking any type of birth control right before I started Ortho and my periods were ALWAYS regular. I did have unprotected sex, while on the pill but he pulled out, and I have not been having any signs of pregnancy. Is this normal when first starting out with this pill? What other things could interupt or delay my period while on the pill?
AskDocWeb: When you first start taking Ortho Tri-cyclen, or any other birth control pill, it may take up to three months for your body to adjust to it. That can mean variations in the timing and quality of your period during those first three months. Several other things can also delay a period, tension, stress, a cyst, and malnutrition. If you are a vegetarian and rather thin, that could be a reason. You need a certain amount of cholesterol in your diet to make the necessary hormones for your body to function properly and this comes from animal sources. Your body can make a certain amount of cholesterol for awhile but this doesn't last indefinitely. There could also be other dietary deficiencies in the vegetarian diet that could aggravate this problem.
Subj: Antibiotics and Plan B
Hello. I have been on several different antibiotics for the past week for a lower urinary tract infection. I am taking Ortho Tri Cyclen Lo. I had unprotected sex with my partner today (I have one more day of antibiotics), and in a panic, I purchased Plan B. I have roughly two more weeks of active Ortho Tri Cyclen pills to take, and was wondering a few things: 1. How will Plan B interact with my usual birth control? Is it okay to continue taking the Ortho Tri Cyclen? 2. After I finish these antibiotics, when would it be safe to have sex again? And finally 3. Does Plan B still work if you only take one of the pills instead of both? Thank you so much for your time!
AskDocWeb: 1. Plan B is not intended to replace your usual birth control pills but can be used with them if you miss too many pills.
2. According to the U.S. National Library of Medicine those using birth control pills should employ additional barrier techniques of birth control during antibiotic therapy and for at least 1 week beyond the last dose of antibiotics.
3. Plan B works to prevent conception only if you take both pills. Plan B also has possible side effects that could occur but these usually just last a day or two. Some side effects that are associated with Plan B emergency contraception:
Plan B® (levonorgestrel) may interact with several other drugs. Some of these medicines include:
Subj: Bleeding for 3weeks
Well my doctor had gave me the pills as well but the problem that I am having is I been bleeding for 3 weeks now and the pill is making the problem worst and I am getting tired of it so what should I do?
AskDocWeb: Bleeding for 3 continuous weeks is not normal so check with your doctor to make sure that this is not a symptom of another problem.
Subj: Losing hair
I started taking contraceptive Ortho Tri-cyclen a month ago. I've moved from another country since 2008. Since I got here I've been losing hair. But when I was in my country was losing as well, but not too much. Now my scalp appears more. I've been using Nioxin supplements and shampoo. I did in my country before I came here several tests of blood, hormonal and I never had anything irregular. I'm worried about it more and more and I don't know what to do. I have healthy diet and no stress. Can you advise me something that I could do?
AskDocWeb: We do not recommend Nioxin because it is on the consumer alert list of products and chemicals known or suspected of causing cancer, birth defects and other negative health affects. Several organizations warn against the use of Nioxin, The Breast Cancer Fund, Friends of the Earth, and Health Care Without Harm says no to the use of Nioxin, and we agree.
Read more feedback
Report - 135 - 136 - Page 137 - 138 - 139 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2007-2009 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.